Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 51, NWS Philadelphia/Mount Holly

May 31, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at May 31, 2002, 6:12 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2002, 6:12 PM EDT (22:12 UTC)
Expired
May 31, 2002, 6:45 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 31, 2:55 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 31, 2:55 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 PM EDT FRI MAY 31 2002

DISC: WW ISSUED FOR NRN COUNTIES UNTIL 8 PM. ZONES WILL BE MOVING
SHORTLY. ACTIVITY SHOULD BE DEVELOPING FARTHER SOUTH TO END OF
CFA LATER ON THIS AFTERNOON SO UPDATES MAY BE COMING OVER THE NEXT
HOUR OR TWO. OTHERWISE...CONVECTIVE ACTIVITY WILL BE OFF THE COAST
LATE THIS EVENING AND SKIES BEGIN TO CLEAR.

FRONT PUSHES S THRU AREA BUT HANDS UP JUST TO S OF US LATE SAT.
MEANWHILE SECONDARY FRONT APPROACHES LATE SAT WITH JUST SOME LIGHT
SHOWERS/SPRINKLES IN NRN HALF OF CFA. WINDS INITIALLY GUST FROM NW
LATE THIS EVENING THEN SETTLE DOWN OVERNIGHT.

OTHERWISE...SEE YA

FCSTID = 16
MPO   57  81  57  76 /  60  10  20  20
ABE   57  81  57  76 /  40  10  20  20
RDG   57  81  57  76 /  40  10  20  20
PHL   63  85  64  81 /  40  10  20  20
12N   57  81  57  76 /  60  10  20  20
SMQ   62  84  62  79 /  40  10  20  20
TTN   62  84  62  79 /  40  10  20  20
MIV   64  85  64  79 /  40  10  10  20
ACY   64  78  63  70 /  40  10  10  20
ILG   63  86  63  81 /  40  10  20  20
DOV   64  85  64  79 /  40  10  10  20
GED   64  85  64  79 /  40  10  10  20
ESN   64  85  64  79 /  40  10  10  20

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE...SVR TSTM WATCH SUSSEX AND WARREN COUNTIES TIL 8 PM
PA...NONE...SVR TSTM WATCH CARBON MONROE AND NORTHAMPTON UNTIL 8 PM

EBERWINE

In the hours before

Special weather statement, May 31, 2:50 PM EDT, 3 hours 22 minutes before
NJZ001-007-PAZ054-055-062-010000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT FRI MAY 31 2002

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 8 PM THIS EVENING FOR NORTHERN PENNSYLVANIA AND EXTREME
NORTHWEST NEW JERSEY. WITHIN OUR FORECAST AREA...THE WATCH INCLUDES
CARBON...MONROE...AND NORTHAMPTON COUNTIES IN PENNSYLVANIA...AND
SUSSEX AND WARREN COUNTIES IN NEW JERSEY.

A COLD FRONT FROM THE WEST WAS MOVING ACROSS NEW YORK STATE AND
PENNSYLVANIA THIS AFTERNOON...AND INTO THE VERY WARM AND HUMID
AIRMASS OVER OUR REGION. SHOWERS AND THUNDERSTORMS HAD DEVELOPED IN
NEW YORK STATE AND OVER NORTHERN PENNSYLVANIA AND WERE MOVING EAST.
THE BIGGEST THREAT FROM THESE STORMS IS DAMAGING WINDS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 55 MPH...AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

IF YOU WILL BE OUTSIDE THIS AFTERNOON AND EVENING...KEEP AN EYE TO
THE SKY AND AN EAR TO THE WEATHER RADIO. LISTEN FOR LATER FORECASTS
AND STATEMENTS...AS WELL AS POSSIBLE WARNINGS.

KRAUS
Special weather statement, May 31, 5:45 PM EDT, 27 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-026-PAZ054-
055-060>062-067>071-010300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT FRI MAY 31 2002

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL 11 PM THIS EVENING FOR EASTERN PENNSYLVANIA...THE ENTIRE
STATES OF NEW JERSEY AND DELAWARE...AND MUCH OF MARYLAND.  PORTIONS
OF EAST CENTRAL PENNSYLVANIA AND NORTHWEST NEW JERSEY WHICH HAD BEEN
UNDER ANOTHER SEVERE THUNDERSTORM WATCH VALID UNTIL 8 PM ARE NOW
INCLUDED IN THIS WATCH.

A COLD FRONT STRETCHED ACROSS PENNSYLVANIA LATE THIS AFTERNOON WILL
MOVE EAST INTO THE VERY WARM AND HUMID AIRMASS OVER OUR REGION.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE
FRONT...AND REPORTS OF LARGE HAIL AND GUSTY WINDS HAVE ALREADY BEEN
RECEIVED.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 55 MPH...AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

IF YOU WILL BE OUTSIDE THIS EVENING...KEEP AN EYE TO THE SKY AND AN
EAR TO THE WEATHER RADIO. LISTEN FOR LATER FORECASTS AND
STATEMENTS...AS WELL AS POSSIBLE WARNINGS.

EBERWINE/KRAUS
Local storm report, May 31, 6:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 PM EDT FRI MAY 31 2002

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    AMBLER                    PA   1.00 IN HAIL
05/31/02   MONTGOMERY

0531 PM    WARMINSTER                PA   0.75 IN HAIL
05/31/02   BUCKS

0535 PM    WILLOW GROVE              PA   0.75 IN HAIL
05/31/02   MONTGOMERY

0543 PM    SOUTHAMPTON               PA   0.75 IN HAIL
05/31/02   BUCKS

0540 PM    WARRINGTON                PA   WIND DAMAGE
05/31/02   BUCKS                          WIRES DOWN

0550 PM    UPPER MORELAND            PA   1.00 IN HAIL
05/31/02   MONTGOMERY

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:43 PM EDTSevere Thunderstorm WarningPHISussex, Warren47 min
May 31, 6:00 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth45 min
May 31, 6:25 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex50 min
May 31, 7:01 PM EDTSevere Thunderstorm WarningPHISussex44 min
May 31, 7:30 PM EDTSevere Thunderstorm WarningPHIWarren45 min
May 31, 4:31 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery29 min
May 31, 5:04 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery26 min
May 31, 5:18 PM EDTSevere Thunderstorm WarningPHIMonroe27 min
May 31, 5:30 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia45 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.